The second moment of Dirichlet twists of Hecke L-functions
Submitted on December 15, 2008.
Accepted for publication on January 26, 2009.
Published in Acta Arithmetica 140, 57--65 (2009).
f is a fixed holomorphic cusp of level 1.
†††† To study the asymptotic behaviour of the second moment of the twisted L-function of f by the primitive characters of conductor q as q goes to infinity.
We get an asymptotic formula for the second moment of the twisted L-function of f by the primitive characters of conductor q with a polynomial saving in the error term and as q generically goes to infinity. This is a substancial improvement over Stefanickiís previous result since his result holds for almost no q. It should be seen as an analogue of the fourth moment of Dirichlet L-functions.
The previous texts are not the published one. For they should not be quoted. Reprints of published versions may be asked by e-mails.